Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 64, NWS Houston/Galveston, TX

June 3, 2021Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jun 3, 2021, 6:21 PM CDT for Harris County, Texas. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 6:21 PM CDT (23:21 UTC)
Expired
Jun 4, 2021, 9:20 PM CDT
In force
27 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

148 
WGUS44 KHGX 032321
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
621 PM CDT Thu Jun 3 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  South Mayde Creek Near Greenhouse Road affecting Harris County.

For the Addicks Reservoir...including Greenhouse Road...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 630 AM CDT.

&&


TXC201-041130-
/O.NEW.KHGX.FL.W.0064.210603T2321Z-000000T0000Z/
/SMAT2.1.ER.210603T2314Z.210604T0000Z.000000T0000Z.NO/
621 PM CDT Thu Jun 3 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the South Mayde Creek Near Greenhouse Road.
* From this evening until further notice.
* At 6:10 PM CDT Thursday the stage was 107.9 feet.
* Flood stage is 107.9 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to 108.4 feet this 
  evening. Additional rises are possible thereafter.
* Impact...At 109.0 feet, At levels above 109 feet moderate lowland 
  flooding begins as Greenhouse Road north and south of the channel 
  is inundated and numerous roads along the creek are inundated and 
  impassable. Much of Cullen Park and Saums Road is also flooded.
* Flood History...This crest compares to a previous crest of 108.4 
  feet on 09/21/2013.


&&

LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583

$$
1 follow-up statement
641 
WGUS84 KHGX 050220
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
920 PM CDT Fri Jun 4 2021


The river flood warning has been cancelled for the South Mayde Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC201-050250-
/O.CAN.KHGX.FL.W.0064.000000T0000Z-210605T0220Z/
/SMAT2.1.ER.210603T2311Z.210604T0120Z.210604T0542Z.NO/
920 PM CDT Fri Jun 4 2021

The Flood Warning is canceled for
  The South Mayde Creek Near Greenhouse Road
* At 0910 PM Friday the stage was 104.5 feet.
* Flood stage is 107.9 feet.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time      Sat    Sun    Mon    Tue
 
&& 
 

Addicks Reservoir
LAT...LON  2982 9562 2977 9567 2978 9578 2984 9583


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jun 3, 4:04 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 4:04 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
404 PM CDT Thu Jun 3 2021

.SHORT TERM [Through Friday Night]...

Today is looking almost identical to yesterday with showers and
thunderstorms developing along the sea breeze. A shortwave ejecting
off of a deepening upper level low in West Texas will move across
our area into the evening enhancing the diurnally driven convection.
PWATs are over 2 inches this afternoon, so locally heavy rainfall
will be possible causing ponding along low lying areas. Based short
term PoPs towards the HRRR as it has been initializing fairly well
all day. Precipitation will become largely widespread by the late
afternoon into the evening for most of the area but the immediate
coastline. May want to plan for longer commute times for the evening
rush tonight. There will be a lull in the precipitation late this
evening into tonight, but this won't last long as scattered showers
and thunderstorms fills back in from west to east by day break as
yet another shortwave passes through the area. The upper level
trough becomes a closed low early Friday and begin its slow approach
to Southeast Texas through the day on Friday. There again remains a
chance of locally heavy rain through Friday evening. Grounds are
fairly well saturated from weeks of rainfall, so will need to watch
closely for any flooding concerns. The WPC has placed the western
half of the CWA in a Slight Risk of the area for Excessive Rainfall.
Total rainfall through Friday night will be around 1 to 3 inches
with locally higher amounts possible.

Temperatures through the short term will not vary much thanks to
overcast skies. Low temperatures tonight will dip down to near 70,
then temperatures rise to near 80 in the afternoon tomorrow, then
back down to near 70 Friday night.

Fowler

&&

.LONG TERM [Saturday through Thursday]...

Environmental conditions will remain favorable for an active
weather pattern this weekend through the upcoming week. Confidence
in the potential for flooding across portions of SE Texas during
the extended period has increased as models get a bit more in sync
with a synoptic pattern that reflects favorable conditions for
periods of heavy rainfall.

An upper level low over Western and Central TX is progged to move
slowly eastward Saturday, continuing favorable jet dynamics for
storm development across Southeast TX. In addition, a few smaller
disturbances are expected to round the base of the associated trough
and move over the local area from time to time, further enhancing
the potential for storm activity. With persistent southerly flow
continuing to provide good surface moisture transport over the
local area (PWs of 1.8 to 2.0 inches), periods of locally heavy
rainfall are likely on Saturday. The upper low is expected to
reach Eastern/Northeastern TX by Sunday and meanders over this
area through Monday. Although the global models weaken the
low/trough over the Southern Plains, pulses of abundant surface
moisture will continue to move through the area, enough to
maintain periods of showers and thunderstorms both Sunday and
Monday. Beyond that timeframe, southerly flow will remain over the
local area, maintaining PWs of 1.7 to 2.0 inches through the end
of the forecast period. Unfortunately, models are now keeping the
upper level ridge more to the west midweek, thus, extending the
potential for active weather through the end of the forecast
period.

Total rainfall amounts of 4 to 7 inches can be expected during
the next 7 days, locally higher amounts are possible with very
slow moving storms or training. Considering the spectrum of
expected rainfall amounts, along with the fact that we will have
saturated soils lurking across portions of the CWA and water
levels running high in a few of our rivers, Southeast TX could
experience some flooding issues during the next few days. Flash
Flood Watches may begin to be issued in the next day or so.
Please stay alert and prepared in case one is issued for your
area.

High temperatures this weekend will be in the low to mid 80s and
in the mid to upper 80s next week. Low temperatures will
generally be in the upper 60s to low 70s inland through early next
week, and in the low to mid 70s through the end of the period.

-- Given it's the long term period, changes to the forecast could
   occur, although at this time, most models are in fairly good
   agreement with the long term synoptic pattern.

24

&&

.MARINE...

Light winds will continue through the end of the work week across
the bays and waters along with seas of 1-3 feet. Winds increase
this upcoming weekend, possibly requiring Caution flags with seas
building up to 6 feet as a long fetch from the southern Gulf
develops. Chance of showers and thunderstorms can be expected
each day, with the heaviest activity expected to occur Friday
through Monday. Tides levels may also increase Sunday into early
next week.

For those planning to visit the beaches this weekend, strong rip
currents could occur across the Gulf facing beaches. Make sure to
monitor the local beach advisories.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      69  79  68  82  69 /  60  80  50  80  50
Houston (IAH)              70  80  70  82  71 /  70  80  60  80  60
Galveston (GLS)            75  81  75  82  76 /  60  70  60  70  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Short Term/Aviation...Fowler
Long Term/Marine...24

In the hours before

Special weather statement, Jun 3, 2:00 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
200 PM CDT Thu Jun 3 2021

TXZ199-200-213-214-300-313-031945-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Southern Liberty TX-Inland Harris TX-Montgomery TX-
200 PM CDT Thu Jun 3 2021

At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Devers to Near Northside Houston. Movement
was north at 15 mph.

Locations impacted include...
Humble, West University Place, Galena Park, Jacinto City, Liberty,
Dayton, Midtown Houston, Cloverleaf, Downtown Houston, Northside /
Northline, Greenway / Upper Kirby Area, Kingwood, Second Ward,
Greater Greenspoint, Spring, Greater Heights, Highlands, Neartown /
Montrose, Barrett and Greater Eastwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2995 9453 2970 9544 3011 9547 3030 9466
      3011 9460 3011 9447
TIME...MOT...LOC 1900Z 189DEG 15KT 3000 9460 2980 9536
Special weather statement, Jun 3, 2:20 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
220 PM CDT Thu Jun 3 2021

TXZ195>198-032000-
Brazos TX-Washington TX-Grimes TX-Burleson TX-
220 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRIMES...
SOUTHEASTERN BURLESON...SOUTHEASTERN BRAZOS AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 13 miles north of Brenham, moving east at 20 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Navasota, Washington, Somerville, Millican, Lake Somerville Dam,
Independence and Quarry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3023 9652 3044 9656 3051 9609 3037 9604
      3024 9606
TIME...MOT...LOC 1920Z 264DEG 18KT 3035 9645
Local storm report, Jun 3, 3:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     1 NNW DEER PARK         29.71N 95.12W
06/03/2021                   HARRIS             TX   BROADCAST MEDIA

            ROOF AT NELSON CHIROPRACTOR ON E. 8TH STREET
            IN DEER PARK DAMAGED. TIME IS ESTIMATED
            BASED ON RADAR.

&&

CB
Special weather statement, Jun 3, 5:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
550 PM CDT Thu Jun 3 2021

TXZ176-177-032315-
Madison TX-Walker TX-
550 PM CDT Thu Jun 3 2021

...Thunderstorms Capable of Gusty Winds and Small Hail Moving
Slowly North of Huntsville...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Huntsville, moving north at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Houston, southeastern Madison and west central Walker Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3093 9564 3093 9562 3084 9556 3068 9574
      3094 9586 3094 9565
TIME...MOT...LOC 2249Z 171DEG 9KT 3084 9566
Special weather statement, Jun 3, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
606 PM CDT Thu Jun 3 2021

TXZ213-237-238-313-032345-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Inland Harris TX-
606 PM CDT Thu Jun 3 2021

...Small Storm Capable of Producing Gusty Winds Near Friendswood...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Friendswood, moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm. Brief,
small, funnel clouds could possibly be seen. Though these types of
funnels rarely reach the ground, spots of light wind damage could
occur if one does manage to do so. Please stay inside a sturdy
shelter!

Locations impacted include...
Eastern Pearland, western League City, Friendswood, Alvin, Webster,
northeastern Manvel, South Belt / Ellington, southern Clear Lake,
Nassau Bay, The Johnson Space Center and Ellington Field.

LAT...LON 2945 9524 2951 9534 2963 9523 2955 9508
TIME...MOT...LOC 2305Z 222DEG 10KT 2949 9522

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:01 PM CDTSevere Thunderstorm WarningHGXBurleson29 min
Jun 2, 7:23 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery3 hr
Jun 2, 7:29 PM CDTSpecial Weather StatementHGXBurleson46 min
Jun 2, 7:45 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Jun 2, 8:09 PM CDTSpecial Weather StatementHGXHarris36 min
Jun 2, 8:43 PM CDTSpecial Weather StatementHGXHarris47 min
Jun 2, 8:57 PM CDTSpecial Marine WarningHGX63 min
Jun 2, 9:01 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Harris29 min
Jun 2, 9:29 PM CDTSpecial Weather StatementHGXChambers46 min
Jun 2, 9:32 PM CDTSpecial Marine WarningHGX19 min
Jun 2, 10:16 PM CDTSpecial Weather StatementHGXWashington44 min
Jun 2, 10:53 PM CDTSpecial Weather StatementHGXWaller52 min
Jun 2, 11:08 PM CDTSpecial Weather StatementHGXWashington37 min
Jun 2, 11:23 PM CDTAreal Flood AdvisoryHGXHarris, Waller3 hr
Jun 2, 11:38 PM CDTSevere Thunderstorm WarningHGXAustin, Washington52 min
Jun 2, 11:43 PM CDTSpecial Weather StatementHGXAustin, Colorado, Waller, Washington62 min
Jun 3, 12:01 AM CDTAreal Flood AdvisoryHGXWashington3 hr
Jun 3, 12:10 AM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington35 min
Jun 3, 12:41 AM CDTAreal Flood AdvisoryHGXAustin, Waller, Washington3 hr
Jun 3, 12:45 AM CDTSpecial Weather StatementHGXFort Bend45 min
Jun 3, 1:41 AM CDTRiver Flood WarningHGXBurleson, Lee55 hr
Jun 3, 2:18 AM CDTSpecial Weather StatementHGXHarris27 min
Jun 3, 2:00 PM CDTSpecial Weather StatementHGXHarris, Liberty45 min
Jun 3, 2:20 PM CDTSpecial Weather StatementHGXWashington40 min
Jun 3, 2:32 PM CDTAreal Flood AdvisoryHGXColorado118 min
Jun 3, 2:45 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery4 hr
Jun 3, 3:36 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery3 hr
Jun 3, 4:19 PM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller, Washington116 min
Jun 3, 5:02 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more3 hr
Jun 3, 5:50 PM CDTSpecial Weather StatementHGXWalker25 min
Jun 3, 6:06 PM CDTSpecial Weather StatementHGXHarris39 min
Jun 3, 6:15 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller3 hr
Jun 3, 6:27 PM CDTSpecial Weather StatementHGXWalker33 min
Jun 3, 6:36 PM CDTSpecial Marine WarningHGX39 min
Jun 3, 6:45 PM CDTSpecial Weather StatementHGXWalker60 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.